MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-DF
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During the pulmonary vein isolation (pvi) procedure, the patient experienced a stroke.The cavo-tricuspid isthmus, pulmonary vein isolation, roof linear line, vein of marshall were performed in sequence, and finally, peri-mitral isthmus (pmi) ablation was performed.While attempting the pmi ablation near the annulus, a high temperature and high impedance alarm was noted (above 180, ablation #46, during ablations #46-50 impedance of 220-240).The cable was exchanged, and another grounding patch was applied.Upon checking the isolation of the pvi, an alarm indicating high impedance was noted, which was attributed to the presence of a pouch near the vein (anterior roof side).The alarm continued so the catheter was removed from the patient and char was noted at the tip of the catheter.Immediately after the char was confirmed that patient was transferred to the intensive care unit and an mri and ct scan were performed.The day after the procedure, the patient displayed a "drowsy condition" due to stroke (multi-infarction) and the patient's condition has remained the same.
 
Additional Manufacturer Narrative
Four images were submitted for evaluation, no product was received.The returned images appeared to show char on the catheter tip.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the char on the catheter tip could not be conclusively determined.
 
Event or Problem Description
Follow up report needed to include updated device information.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿ CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18891573
Report Number3008452825-2024-00139
Device Sequence Number20697685
Product Code OAD
UDI-Device Identifier05415067020062
UDI-Public(01)05415067020062(10)10100321(17)261031
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA-FASE-DF
Device Lot Number10100321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown